Alert archive / California / Heat Advisories in 2022

Heat Advisory 4, NWS Eureka, CA

August 15, 2022Lake County, Mendocino County, Trinity County, California

NWS Eureka, CA issued this heat advisory at Aug 15, 2022, 2:06 AM PDT for Lake County, Mendocino County, Trinity County, California. It took effect at Aug 16, 2022, 11:00 AM PDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Aug 15, 2022, 2:06 AM PDT (09:06 UTC)
In effect from
Aug 16, 2022, 11:00 AM PDT
Expired
Aug 17, 2022, 8:00 PM PDT
In force
33 hr
Issued by
NWS Eureka, CA

Counties Lake County, CA, Mendocino County, CA, Trinity County, CA

The radar

The Beale AFB radar (KBBX), 128 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this heat advisory went out at Aug 14, 3:41 PM PDT, 10 hours 25 minutes earlier.

Area forecast discussion, Aug 14, 3:41 PM PDT, 10 hours 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
341 PM PDT Sun Aug 14 2022

.SYNOPSIS...Seasonable weather will occur today across Northwest
California, followed by a warming trend during early to middle
portions of the upcoming work week. High temperatures will
subsequently warm into the upper 90s to locally 110 by Wednesday
across interior valleys. A chance for thunderstorms exists for
eastern Trinity County on Wednesday.

&&

.DISCUSSION...Areas of locally dense smoke are persisting mainly
around portions of the Trinity River Valley from the Six Rivers
Lightning Complex fires. Steering flow has allowed for a more
southward push this afternoon, with webcams showing some light
smoke/haze into the Ukiah valley. A stronger inversion and
shallow, persistent marine layer will likely mean more stubborn
clouds and fog heading through next week. Rising heights aloft
combined with abundant sunshine (outside of marine layer stratus
and inland smoke) will favor the development of hot interior
valley temperatures, with highs during the Tuesday-Thursday time
period ranging from the mid 90s to locally as high as 110 eastward
from the crest of the coastal foothills. The risk for heat
related illness will subsequently increase across portions of
Lake, Trinity, and interior Mendocino Counties.

An upper low will form off of California on Tuesday, and will
contribute to some monsoonal moisture clipping portions of
Trinity County as it pulls in closer. There has been much
uncertainty in the westward extent of this moisture, which may
near NE portions of Trinity County in the mid-levels as early as
late Tuesday. For now, thunder chances have been added to eastern
Trinity county for Wednesday afternoon with some questions
remaining to the extent of modest MU CAPE and available moisture.
Lapse rates will become steep with increasing forcing for ascent
with the approaching low and potentially moist southerly flow
lifting over the steeper terrain. Tuesday afternoon and perhaps
Thursday afternoon should be monitored as well for isolated
thunder, as subtle changes in the position of timing of the low
will alter the trajectory of the required moisture.

&&

.AVIATION...A solid marine layer continued over the North Coast
today. Coastal airport bases were hovering from around 700-1200
feet...putting them in (high) IFR to (low) MVFR. A couple of eddys
were swirling off the Del Norte and Humboldt Coasts which
contributed to the stratus staying fairly steadfast into mid
afternoon. There were several binovc streaks from Humboldt Bay to
ACV, but there is no doubt that the eddys have kept the terminals
in MVFR/IFR. Expect at least partial afternoon clearing at the
coast, but moreso south of Trinidad. Stratus will regroup
overnight. Inland areas will remain mostly VFR, but wildfire smoke
could impact aviation. UKI will remain VFR, but smoke and haze
could pose minimal impact as shown on the 1 PM webcam and 1:22 PM
UKI pirep. /TA

&&

.MARINE...Fresh to strong breezes over a good portion of the
waters increased this afternoon and will become strong breezes to
areas of gales, highest downwind of Cape Mendocino and Point St.
George. These elevated winds will persist over the outer waters
through early next week, with gusts to gale force in strength
developing in the lee of Cape Mendocino and Point St. George
Monday before slowly expanding in coverage. A Gale Watch has been
hoisted. Steep, short- period seas will continue to build in
response to the increasing winds into the upcoming week.
Otherwise, a small, long- period southerly swell will linger
throughout portions of the waters tonight and a small, westerly
swell may try to build in during the latter half of the upcoming
work week.

&&

.FIRE WEATHER...An upper ridge will build over the Western United
States during early to middle portions of the upcoming work week.
Temperatures will warm as a result, with highs ranging from the
upper 90s to locally 110...particularly outside of areas impacted by
smoke emanating from the Six Rivers Lightning Complex. In addition,
current model guidance shows mixing heights will increase to 10,000
to 15,000 feet above ground level on Tuesday, and westerly winds
through channeled terrain will gust from 15 to 25 mph. Elevated fire
weather conditions will occur as a result inland away from the
marine layer. There will be a chance for isolated thunderstorms
in eastern Trinity County on Wednesday.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory from 5 PM Monday to 3 PM PDT Tuesday
     for PZZ450.

     Small Craft Advisory until 3 PM PDT Tuesday for PZZ455.

     Small Craft Advisory until 3 AM PDT Tuesday for PZZ470-475.

     Gale Watch from late Monday night through Tuesday afternoon
     for PZZ470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Aug 14, 3:00 AM PDT, 23 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
300 AM PDT Sun Aug 14 2022

CAZ101>115-151000-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
300 AM PDT Sun Aug 14 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 2:06 AM PDTGale WarningEKA43 hr

Nearby

Heat Advisories in California, 2022Every heat advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.